PREDNISOLONE INDUCED DIABETES MELLITUS, HYPERTENSION AND MATURE CATARACT: SERIOUS ADVERSE EVENT AS A CONSEQUENCE OF IMPROPER SELF MEDICATION

  • Dr Rajesh Ashok Kamtane MediCiti Institute of Medical Sciences

Abstract

The main objective of this article is to enlighten the serious consequence of incorrect self medication. Prednisolone is a corticosteroid drug useful for the treatment of a wide range of inflammatory and auto-immune conditions. Here, we report a case of 34 years old male patient who presented with complaints of non healing ulcer and diminution of vision in both eyes. On work up, he was found to have denovo diabetes mellitus, hypertension and development of mature cataract in both eyes as a consequence of prolonged use of prednisolone. After admission, his blood sugar level and bloog pressure was brought under control, predisolone was withdrawn gradually with tapering dose and then surgery for cataract was performed. There were no other systemic or ophthalmic diseases revealed by the patient. Hence, awareness regarding these adverse drug reactions with steroids and proper patient education on complications and side effects of such medications can minimize complications and help in better patient management.

Downloads

Download data is not yet available.

Author Biography

Dr Rajesh Ashok Kamtane, MediCiti Institute of Medical Sciences

Department of Pharmacolgy

Post Graduate Student

Statistics
152 Views | 227 Downloads
How to Cite
1.
Kamtane DR. PREDNISOLONE INDUCED DIABETES MELLITUS, HYPERTENSION AND MATURE CATARACT: SERIOUS ADVERSE EVENT AS A CONSEQUENCE OF IMPROPER SELF MEDICATION. JDDT [Internet]. 13Jul.2013 [cited 29Nov.2021];3(4):118-9. Available from: http://jddtonline.info/index.php/jddt/article/view/571